MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Model Number N/A
Medical Device Problem Codes Difficult to Remove (1528); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was initially reported that the "brown blunt end stylet" of the ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter had broken during removal.The catheter and the broken end of the stylet were immediately removed and a new 7 french catheter set was used to complete the procedure.The device was returned to the manufacturer and it was confirmed that the component that had broken was the metal stiffening cannula.Additional information was provided on 17jun2022 indicating that the metal stiffening cannula was difficult to remove.No adverse effects to the patient were reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(6).Pma/510k: exempt.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged or unavailable.Investigation ¿ evaluation on 13apr2022, cook india received a complaint from dr (b)(6), a representative at the (b)(6) hospital, located in the city of coimbatore tamil nadu india.The supplied stiffening cannula of the ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter, (rpn: ult7.0-35-25-p-5s-cldm-hc, lot: 10050663) broke into two pieces when removing.The drainage catheter and stiffener were removed as one and replaced with a new 7fr catheter set.The patient did not experience any adverse effects due to this occurrence.Reviews of the documentation, including the complaint history, device history record (dhr), instructions for use (ifu), manufacturing instructions, quality control procedures, and specifications, as well as a visual inspection of the returned device, were conducted during the investigation.The complaint device was returned for evaluation in a used and damaged condition.Upon removal of the metal stiffening cannula from the catheter, separation was confirmed.Both ends of the metal cannula's point of separation exhibited annealing.A bow was noted at the midpoint of the cannula.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are currently in place to identify this failure mode prior to distribution.A review of the device history record (dhr) for lot 10050663 found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with this lot number.Evidence gathered upon review of the dmr, dhr, and device failure analysis, does not indicate the device was manufactured out of specification.There is no evidence of nonconforming material in house or in the field.Cook also reviewed product labeling.The product ifu, [t_multi2_rev1] ¿multipurpose drainage catheter,¿ provides the following information to the user related to the reported failure mode: how supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred.¿ based on the information provided, examination of the returned product and the results of our investigation, it was concluded that a component failure unrelated to manufacturing or design deficiencies contributed to the event.The appropriate personnel have been notified.Per the risk assessment no further action is required.We will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding patient and/or event details has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
GBO CATHETER, NEPHROSTOMY, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key14780627
Report Number1820334-2022-01104
Device Sequence Number4896085
Product Code GBO
UDI-Device Identifier00827002110205
UDI-Public(01)00827002110205(17)220930(10)10050663
Combination Product (Y/N)N
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model NumberN/A
Device Catalogue NumberULT7.0-35-25-P-5S-CLDM-HC
Device Lot Number10050663
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/17/2022
Supplement Date Received by Manufacturer02/03/2023
Initial Report FDA Received Date06/22/2022
Supplement Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/30/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown